Psycho-Babble Medication Thread 836846

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

On mood stabilizers and depression/suicide

Posted by dbc on June 27, 2008, at 18:02:54

Totally fitting into the FDAs new announcement that mood stabilizers/epilepsy drugs cause suicidal ideation im having to lower my dose of lamictal because its making me a little crazy.

I made it all the way up to 400mg a day riding the wired feeling of tittrating a dose thinking it was the anti-depressant effect. Finally i went down to 300 and have been stable at that for a while. Its definetly helped to calm down my panic disorder and overall anxiety and some aspects of my depression.

Unfortunately, its intensified other aspects of my depression in a way that im not used to. I was feeling totally hopeless and this intensified to the point of way to much suicidal ideation to be normal for me. Both of these are not major features of my depression, i've suprisingly not swung into the suicidal category more than a few times in my life so something was definetly wrong.

Im dropping down to 200mg and am pretty certain it should give me some sort equilibrium of benefit vs risk.

This isnt some post looking for support im just letting people know to be aware that this does happen and watch out for it because it took me a bit to realize it was the lamictal.

 

Re: On mood stabilizers and depression/suicide

Posted by chiron on June 28, 2008, at 0:47:46

In reply to On mood stabilizers and depression/suicide, posted by dbc on June 27, 2008, at 18:02:54

that sucks (i'm sorry)
your lamictal story was one that gave me hope that increasing my dosage might be the winner of one of my last chances.

 

Re: On mood stabilizers and depression/suicide dbc

Posted by Phillipa on June 28, 2008, at 0:47:50

In reply to On mood stabilizers and depression/suicide, posted by dbc on June 27, 2008, at 18:02:54

So it's true. Phillipa

 

Re: On mood stabilizers and depression/suicide

Posted by BGB on June 28, 2008, at 18:24:55

In reply to Re: On mood stabilizers and depression/suicide dbc, posted by Phillipa on June 28, 2008, at 0:47:50

> So it's true. Phillipa

Not for everyone. I decided (foolishly) to reduce my dose of Trileptal and not only did I get even more depressed (I had no idea that was possible!) but I had some kind of manic/psychotic episode and threatened to murder someone (with a gigantic kitchen knife--I could have ended up in jail). That's why I'm close to the point of taking the ECT that my shrink recommended.

 

Re: On mood stabilizers and depression/suicide

Posted by dbc on June 28, 2008, at 20:00:23

In reply to Re: On mood stabilizers and depression/suicide, posted by BGB on June 28, 2008, at 18:24:55

To be clear im not bi-polar, im an Atypical depressive thats only had maniac type episodes brought on by stimulants. So im safe compared to other people as far as messing with my lamictal dose.

 

Re: On mood stabilizers and depression/suicide BGB

Posted by Phillipa on June 28, 2008, at 20:08:09

In reply to Re: On mood stabilizers and depression/suicide, posted by BGB on June 28, 2008, at 18:24:55

Oh how horrible for you. Love Phillipa


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.